Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 95, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 10, 2014, 6:06 PM CDT for Adams County, Franklin County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2014, 6:06 PM CDT (23:06 UTC)
- Expired
- Aug 10, 2014, 8:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, MS, Franklin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140
WGUS54 KJAN 102306
FFWJAN
MSC001-037-110100-
/O.NEW.KJAN.FF.W.0095.140810T2306Z-140811T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT SUN AUG 10 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF NATCHEZ...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 800 PM CDT
* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
OCCURRED IN THE PAST TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRANFIELD...HAMBURG...KIRBY...NEW HOPE AND BUDE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES A HOUR CAN CAUSE FLOODING
IN THE FOLLOWING AREAS NEAR NATCHEZ: LIBERTY ROAD...PASSBACK ROAD
EAST...AND LOWER WOODVILLE SOUTH. THE FOLLOWING COUNTY ROADS FLOOD:
QUITMAN ROAD...ANNAS BOTTOM ROAD...HORSHOE DRIVE IN NORTHWEST ADAMS
COUNTY...AND BURKES ROAD IN SOUTHWEST ADAMS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3154 9144 3157 9140 3159 9140 3160 9144
3161 9144 3161 9078 3136 9078 3136 9122
3137 9124 3136 9125 3136 9145
$$
MRM1 follow-up statement
663
WGUS74 KJAN 110017
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT SUN AUG 10 2014
MSC001-037-110027-
/O.CAN.KJAN.FF.W.0095.000000T0000Z-140811T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS MS-FRANKLIN MS-
717 PM CDT SUN AUG 10 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FRANKLIN AND
CENTRAL ADAMS COUNTIES...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3154 9144 3157 9140 3159 9140 3160 9144
3161 9144 3161 9078 3136 9078 3136 9122
3137 9124 3136 9125 3136 9145
$$
MRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:10 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 10, 3:10 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT SUN AUG 10 2014 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...CONVECTION HAS BEEN SLOWER TO DEVELOP ACROSS THE REGION TODAY...BUT A GRADUAL PEPPERING IS BEGINNING TO OCCUR OVER THE DELTA REGION. SEE NO REASON WHY COVERAGE WILL NOT CONTINUE TO INCREASE AS WE HEAD INTO THE LATE AFTERNOON. AMPLIFYING MID/UPPER LEVEL PATTERN STILL LOOKS TO ALLOW SPRAWLING RIDGE...CURRENTLY OVER THE NORTHERN GULF INTO THE SOUTHERN PLAINS...TO SHIFT WEST AND TROFFINESS TO OCCUR OVER THE EAST. THIS WILL ALLOW A SURGE OF DRIER AIR TO APPROACH THE AREA MONDAY/MONDAY NIGHT. WHILE MAJORITY OF CONVECTION LOOKS TO WANE DURING THE EVENING TONIGHT...APPROACHING SURFACE BOUNDARY LOOKS TO SPARK A FEW STORMS OVER THE DELTA BY MONDAY MORNING. CONVERGENCE ALONG THE BOUNDARY WILL ALLOW FOR AN EARLY START TO CONVECTION MONDAY...BUT IT IS NOT UNTIL AFTERNOON THAT UPDRAFTS LOOK TO BECOME MORE ROBUST. VERTICAL TOTALS EARLY IN THE DAY WILL RUN IN THE LOW TO MID 20S...BUT SHOOT UP INTO THE UPPER 20S OVER CENTRAL AND SOUTHERN PORTIONS BY AFTERNOON AS MID 70 DEWPOINTS POOL AHEAD OF THE FRONTAL BOUNDARY AND SURFACE TEMPS RISE INTO THE LOW TO MID 90S. GFS ALSO SHOWING SOME DRYING IN MODEL SOUNDINGS BETWEEN 600 AND 700 MB WHICH SLHOULD ALLOW FOR HIGHER DCAPE VALUES. COUPLE THIS WITH INVERTED V SOUNDINGS IN THE LOWER LEVELS AND THE MICROBURST POTENTIAL LOOKS DECENT OVER THE CENTRAL AND SOUTH MONDAY AFTERNOON/EVENING. DRY AIR WILL LAG BEHIND BOUNDARY SOMEWHAT TUESDAY...THUS EXPECT SOME SHOWERS AND THUNDERSTORMS TO STILL BE POSSIBLE UNTIL EARLY TUESDAY EVENING./26/ .LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...MAIN FOCUS FOR THIS MED RANGE/LONG TERM WILL BE THE EVOLVING NW FLOW PATTERN AND THE LESS HOT/HUMID CONDITIONS IN THE WAKE OF A WEAK FRONT FOR WED-THU. WE THEN SHIFT TO WARMER CONDITIONS AND BETTER RAIN CHANCES FOR NEXT WEEKEND. LOOK FOR DRIER LOW LEVEL AIR TO FILTER INTO THE CWA WITH A MUCH DRIER AIRMASS OVERALL (PWS .8 TO 1.5 IN) SETTLING OVER THE AREA FOR WED INTO THU. DUE TO THIS...COOLER THAN AVG MORNING LOWS ARE EXPECTED WED INTO FRI MORNINGS. LOOK FOR QUITE A BIT OF MID 60S FOR LOWS DURING THAT TIME. AS FOR PRECIP POTENTIAL...NOT REALLY EXPECTING MUCH DURING THIS PERIOD...BUT SOME UNCERTAINTY EXISTS IN JUST HOW FAR SOUTH THE DRIEST AIR WILL GET. THIS COULD RESULT IN JUST ENOUGH DEEP MOISTURE TO SUPPORT CONVECTION ACROSS THE HWY 84 CORRIDOR. VARIOUS MOS GUIDANCE SHOWS THIS AND IT WILL BE BEST TO CARRY SOME LOW END POPS UNTIL GREATER CONFIDENCE DEVELOPS ON HOW FAR SOUTH THE DEEP DRY AIR WILL PUSH. BY LATER ON FRI AND INTO THE WEEKEND...LOOK FOR SOUTHERLY FLOW TO DEVELOP AND DEEPER MOISTURE TO MAKE A RETURN AND RESULT IN SOME BETTER PRECIP CHANCES. LOW LEVEL TEMPS WILL ALSO WARM...SUPPORTING WARMER CONDITIONS. /CME/ && .AVIATION...SCT/NUM TSRA HAVE DEVELOPED AS EXPECTED THIS AFTN WITH GREATEST CONCENTRATION EAST OF I-55 AND ESPECIALLY ALONG THE MS RIVER. BRIEF MVFR HAVE BEEN OBSERVED WITH TSRA WITH KGLH/KGWO LIKELY TO BE IMPACTED NEXT COUPLE OF HOURS. TSRA IS MORE ISOLATED FOR EAST SITES WITH LOWER RISK OF DIRECT IMPACT THROUGH AFTN. SURFACE WINDS CONTINUE TO BE LIGHT AND VARIABLE OUTSIDE OF STORMS BUT SOME HIGHER GUSTS OF 20-40 KT COULD OCCUR INVOF STORMS. STORMS WILL DIMINISH THROUGH EARLY TO MID EVENING HOURS. MVFR POSSIBLE/LIKELY OVERNIGHT WITH PATCHY GROUND FOG AND LOW STRATUS FOR KHBG AND KGLH. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 95 73 92 / 18 51 48 21 MERIDIAN 71 95 72 92 / 32 47 52 26 VICKSBURG 72 94 72 92 / 15 57 47 16 HATTIESBURG 73 94 76 93 / 35 43 25 39 NATCHEZ 73 93 72 90 / 15 48 33 29 GREENVILLE 73 94 72 90 / 21 39 29 8 GREENWOOD 74 93 71 91 / 16 38 30 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 10, 3:01 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT SUN AUG 10 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 301 PM CDT SUN AUG 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT THROUGH MONDAY NIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...MONDAY AND MONDAY NIGHT EXCESSIVE HEAT RISK...LIMITED TIMING...THIS AFTERNOON AND MONDAY AFTERNOON THERE IS A LIMITED THREAT FOR STRONG AND SEVERE THUNDERSTORMS FOR THE ENTIRE OUTLOOK AREA FROM MONDAY AFTERNOON AND EVENING. THESE STORMS COULD BE CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES AT MANY LOCATIONS THIS AFTERNOON AND WELL AS MONDAY AFTERNOON. RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY THROUGH MONDAY NIGHT. ALLEN && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 10, 5:16 PM CDT, 50 minutes before
MSZ061-102245-
FRANKLIN MS-
516 PM CDT SUN AUG 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT SUN AUG 10 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF BUDE AT 516 PM
CDT...MOVING SOUTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.
PEOPLE IN CENTRAL FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3159 9096 3156 9076 3134 9079 3134 9098
3133 9100 3134 9102 3133 9103 3133 9104
TIME...MOT...LOC 2216Z 011DEG 23KT 3148 9088Special weather statement, Aug 10, 5:48 PM CDT, 18 minutes before
MSZ048-054-055-102320-
SIMPSON MS-HINDS MS-COPIAH MS-
548 PM CDT SUN AUG 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT SUN AUG 10 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF HOPEWELL AT 548
PM CDT...MOVING SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN COPIAH...SOUTHEASTERN HINDS AND NORTHWESTERN
SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3207 9034 3210 9024 3205 9023 3205 9017
3198 9006 3188 9030
TIME...MOT...LOC 2248Z 346DEG 10KT 3205 9027Special weather statement, Aug 10, 5:49 PM CDT, 17 minutes before
MSZ060-061-102320-
ADAMS MS-FRANKLIN MS-
549 PM CDT SUN AUG 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT SUN AUG 10 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF
KINGSTON TO 3 MILES WEST OF BUDE AT 549 PM CDT...MOVING SOUTHEAST AT
10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN FRANKLIN AND CENTRAL ADAMS COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3134 9115 3135 9121 3137 9122 3135 9132
3153 9145 3155 9084 3135 9071 3134 9098
3133 9099 3134 9102 3133 9103 3132 9112
TIME...MOT...LOC 2249Z 331DEG 9KT 3146 9129 3147 9090Local storm report, Aug 10, 6:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM FLASH FLOOD YAZOO CITY 32.86N 90.41W
08/10/2014 YAZOO MS EMERGENCY MNGR
MAJOR STREET FLOODING. MOST OF THE DOWNTOWN STREETS ARE
UNDERWATER.
&&
AWEBERSpecial weather statement, Aug 10, 6:00 PM CDT, 6 minutes before
MSZ044-102330-
LEAKE MS-
600 PM CDT SUN AUG 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT SUN AUG 10 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF LENA AT 600 PM
CDT. THE STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN LEAKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3259 8945 3257 8947 3258 8972 3272 8973
3277 8965
TIME...MOT...LOC 2300Z 272DEG 2KT 3264 8967Special weather statement, Aug 10, 6:02 PM CDT, 4 minutes before
MSZ038-045-046-102330-
WINSTON MS-NESHOBA MS-KEMPER MS-
602 PM CDT SUN AUG 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT SUN AUG 10 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF NANIH WAIYA AT 602 PM
CDT...MOVING SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN KEMPER...NORTHEASTERN NESHOBA AND SOUTHEASTERN
WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3283 8875 3283 8900 3298 8896 3298 8881
3293 8881 3292 8875
TIME...MOT...LOC 2302Z 352DEG 8KT 3290 8889The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:17 PM CDT | Special Weather Statement | JAN | Carroll | 28 min |
| Aug 10, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 21 min |
| Aug 10, 2:51 PM CDT | Special Weather Statement | JAN | Lincoln | 39 min |
| Aug 10, 2:57 PM CDT | Special Weather Statement | JAN | Holmes | 38 min |
| Aug 10, 3:02 PM CDT | Special Weather Statement | JAN | Washington | 38 min |
| Aug 10, 3:26 PM CDT | Special Weather Statement | JAN | Lamar | 44 min |
| Aug 10, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 46 min |
| Aug 10, 3:42 PM CDT | Special Weather Statement | JAN | Lincoln | 43 min |
| Aug 10, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 46 min |
| Aug 10, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 45 min |
| Aug 10, 3:52 PM CDT | Special Weather Statement | JAN | Attala | 38 min |
| Aug 10, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 49 min |
| Aug 10, 3:57 PM CDT | Special Weather Statement | JAN | Claiborne | 43 min |
| Aug 10, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 26 min |
| Aug 10, 4:04 PM CDT | Special Weather Statement | JAN | Issaquena | 31 min |
| Aug 10, 4:06 PM CDT | Special Weather Statement | JAN | Adams | 44 min |
| Aug 10, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 48 min |
| Aug 10, 4:21 PM CDT | Special Weather Statement | JAN | Sharkey | 44 min |
| Aug 10, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower, Washington | 48 min |
| Aug 10, 4:39 PM CDT | Special Weather Statement | JAN | Winston | 46 min |
| Aug 10, 4:44 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Aug 10, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 39 min |
| Aug 10, 4:55 PM CDT | Special Weather Statement | JAN | Sunflower | 30 min |
| Aug 10, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 39 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 49 min |
| Aug 10, 5:16 PM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Aug 10, 5:23 PM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Humphreys, Issaquena, Leflore, Sharkey and 2 more | 2 hr |
| Aug 10, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 44 min |
| Aug 10, 5:48 PM CDT | Special Weather Statement | JAN | Copiah | 32 min |
| Aug 10, 5:49 PM CDT | Special Weather Statement | JAN | Adams, Franklin | 31 min |
| Aug 10, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 51 min |
| Aug 10, 6:00 PM CDT | Special Weather Statement | JAN | Leake | 30 min |
| Aug 10, 6:02 PM CDT | Special Weather Statement | JAN | Winston | 28 min |
| Aug 10, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| Aug 10, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Scott | 42 min |
| Aug 10, 6:29 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Scott, Yazoo | 2 hr |
| Aug 10, 6:39 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.